Alert archive / Florida / Small Craft Advisories in 2012
Small Craft Advisory 35, NWS Key West, FL
NWS Key West, FL issued this small craft advisory at Nov 21, 2012, 4:00 PM EST. It was in force for 43 hr.
The area
The counties it named.
The facts
- Issued
- Nov 21, 2012, 4:00 PM EST (21:00 UTC)
- Expired
- Nov 23, 2012, 11:00 AM EST
- In force
- 43 hr
- Issued by
- NWS Key West, FL
The text
As transmitted, in the capitals the NWS used until 2016.
088 WHUS72 KKEY 212100 MWWKEY URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 400 PM EST WED NOV 21 2012 GMZ031>034-042>044-052>055-072>075-220330- /O.NEW.KKEY.SC.Y.0035.121121T2100Z-121123T0000Z/ FLORIDA BAY INCLUDING BLACKWATER AND BUTTONWOOD SOUNDS- BAYSIDE AND GULF SIDE FROM CRAIG KEY TO HALFMOON SHOAL OUT TO 5 FATHOMS- GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT AND BEYOND 5 FATHOMS- GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL- HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF- HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT TO THE REEF- HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO THE REEF- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT 20 NM- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL OUT 20 NM- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS OUT 20 NM- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS 20 TO 60 NM OUT- 400 PM EST WED NOV 21 2012 ...SMALL CRAFT ADVISORY IN EFFECT... THE NATIONAL WEATHER SERVICE IN KEY WEST HAS ISSUED A SMALL CRAFT ADVISORY FOR THE FLORIDA KEYS COASTAL WATERS. * WINDS AND WAVES...SUSTAINED NORTH WINDS OF 20 KNOTS...WITH FREQUENT GUSTS NEAR 25 KNOTS...WILL BEGIN TO AFFECT THE KEYS COASTAL WATERS THIS EVENING AND OVERNIGHT. SEAS WILL BUILD IN THE FLORIDA STRAITS TO NEAR 7 FEET. ADDITIONALLY...A NORTHERLY SWELL IN THE FLORIDA STRAITS WATERS EAST OF THE UPPER KEYS COULD LEAD TO EVEN HIGHER SEAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ DEVANAS
7 follow-up statements
646 WHUS72 KKEY 220319 MWWKEY URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 1019 PM EST WED NOV 21 2012 GMZ031>034-042>044-052>055-072>075-221100- /O.EXT.KKEY.SC.Y.0035.000000T0000Z-121122T1100Z/ FLORIDA BAY INCLUDING BLACKWATER AND BUTTONWOOD SOUNDS- BAYSIDE AND GULF SIDE FROM CRAIG KEY TO HALFMOON SHOAL OUT TO 5 FATHOMS- GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT AND BEYOND 5 FATHOMS- GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL- HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF- HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT TO THE REEF- HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO THE REEF- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT 20 NM- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL OUT 20 NM- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS OUT 20 NM- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS 20 TO 60 NM OUT- 1019 PM EST WED NOV 21 2012 ...SMALL CRAFT ADVISORY IN EFFECT... * WINDS AND WAVES...SUSTAINED NORTH TO NORTHEAST SURFACE WINDS NEAR 20 KNOTS...WITH FREQUENT GUSTS NEAR 25 KNOTS WILL PREVAIL OVERNIGHT ON ALL KEYS COASTAL WATERS. SEAS AS HIGH AS 8 FEET ARE EXPECTED IN THE GULF STREAM ALONG THE EASTERN PORTION OF THE FLORIDA STRAITS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ BS
722 WHUS72 KKEY 220932 MWWKEY URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 432 AM EST THU NOV 22 2012 GMZ031>034-042>044-052>055-072>075-221745- /O.EXT.KKEY.SC.Y.0035.000000T0000Z-121122T2200Z/ FLORIDA BAY INCLUDING BLACKWATER AND BUTTONWOOD SOUNDS- BAYSIDE AND GULF SIDE FROM CRAIG KEY TO HALFMOON SHOAL OUT TO 5 FATHOMS- GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT AND BEYOND 5 FATHOMS- GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL- HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF- HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT TO THE REEF- HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO THE REEF- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT 20 NM- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL OUT 20 NM- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS OUT 20 NM- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS 20 TO 60 NM OUT- 432 AM EST THU NOV 22 2012 ...SMALL CRAFT ADVISORY IN EFFECT... * WINDS AND WAVES...SUSTAINED NORTH TO NORTHEAST SURFACE WINDS OF AT LEAST 20 KNOTS...WITH FREQUENT GUSTS ABOVE 25 KNOTS...WILL PREVAIL TODAY ON ALL KEYS COASTAL WATERS. SEAS AS HIGH AS 8 FEET ARE EXPECTED IN THE GULF STREAM ALONG THE EASTERN PORTION OF THE FLORIDA STRAITS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ CLR
625 WHUS72 KKEY 221524 MWWKEY URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 1024 AM EST THU NOV 22 2012 GMZ031-221630- /O.CAN.KKEY.SC.Y.0035.000000T0000Z-121122T2200Z/ FLORIDA BAY INCLUDING BLACKWATER AND BUTTONWOOD SOUNDS- 1024 AM EST THU NOV 22 2012 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN KEY WEST HAS CANCELLED THE SMALL CRAFT ADVISORY. NORTH WINDS OF 15 TO 20 KNOTS LATE THIS MORNING WILL SLACKEN TO NEAR 15 KNOTS OR EVEN LESS THIS AFTERNOON ON FLORIDA BAY. HENCE...THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED FOR FLORIDA BAY. $$ GMZ032>034-042>044-052>055-072>075-222200- /O.CON.KKEY.SC.Y.0035.000000T0000Z-121122T2200Z/ BAYSIDE AND GULF SIDE FROM CRAIG KEY TO HALFMOON SHOAL OUT TO 5 FATHOMS- GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT AND BEYOND 5 FATHOMS- GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL- HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF- HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT TO THE REEF- HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO THE REEF- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT 20 NM- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL OUT 20 NM- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS OUT 20 NM- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS 20 TO 60 NM OUT- 1024 AM EST THU NOV 22 2012 ...SMALL CRAFT ADVISORY IN EFFECT... * WINDS AND WAVES...SUSTAINED NORTH WINDS OF AROUND 20 KNOTS WILL PREVAIL ON ALL KEYS COASTAL WATERS EXCEPT FLORIDA BAY THIS AFTERNOON. SEAS AS HIGH AS 8 FEET ARE EXPECTED IN THE GULF STREAM ALONG THE EASTERN PORTION OF THE FLORIDA STRAITS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ APA
484 WHUS72 KKEY 222116 MWWKEY URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 416 PM EST THU NOV 22 2012 GMZ032>034-042>044-053>055-073>075-222230- /O.CAN.KKEY.SC.Y.0035.000000T0000Z-121122T2200Z/ BAYSIDE AND GULF SIDE FROM CRAIG KEY TO HALFMOON SHOAL OUT TO 5 FATHOMS- GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT AND BEYOND 5 FATHOMS- GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL- HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF- HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT TO THE REEF- HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO THE REEF- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT 20 NM- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL OUT 20 NM- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS OUT 20 NM- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS 20 TO 60 NM OUT- 416 PM EST THU NOV 22 2012 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN KEY WEST HAS CANCELLED THE SMALL CRAFT ADVISORY. SINCE SUSTAINED WINDS ARE EXPECTED TO REMAIN BELOW 20 KNOTS ON MOST OF KEYS WATERS EXCEPT THE OFFSHORE WATERS SOUTHEAST OF THE UPPER KEYS...THE SMALL CRAFT ADVISORY HAS BEEN CANCELED. $$ GMZ052-072-230530- /O.EXT.KKEY.SC.Y.0035.000000T0000Z-121123T1000Z/ STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- 416 PM EST THU NOV 22 2012 ...SMALL CRAFT ADVISORY IN EFFECT... DUE TO NORTH WINDS OF AROUND 20 KNOTS AND A NORTHERLY SWELL OF UP TO 8 FEET ON THE OUTER WATERS OF THE UPPER KEYS...A SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR THESE WATERS. * WINDS AND WAVES...DUE TO NORTH WINDS OF AROUND 20 KNOTS AND A NORTHERLY SWELL OF UP TO 8 FEET ON THE OUTER WATERS OF THE UPPER KEYS...A SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR THESE WATERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ APA
263 WHUS72 KKEY 230313 MWWKEY URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 1013 PM EST THU NOV 22 2012 GMZ052-072-231000- /O.CON.KKEY.SC.Y.0035.000000T0000Z-121123T1000Z/ STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- 1013 PM EST THU NOV 22 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT... * WINDS AND WAVES...SUSTAINED NORTH SURFACE WINDS NEAR 20 KNOTS...WITH GUSTS NEAR 25 KNOTS WILL PREVAIL OVERNIGHT. SEAS AS HIGH AS 8 FEET ARE EXPECTED IN THE GULF STREAM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ BS
007 WHUS72 KKEY 230722 MWWKEY URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 222 AM EST FRI NOV 23 2012 GMZ031-231000- /O.EXA.KKEY.SC.Y.0035.000000T0000Z-121123T1000Z/ FLORIDA BAY INCLUDING BLACKWATER AND BUTTONWOOD SOUNDS- 222 AM EST FRI NOV 23 2012 ...SMALL CRAFT ADVISORY IN EFFECT... * WINDS AND WAVES...SUSTAINED NORTH SURFACE WINDS NEAR 20 KNOTS...WITH FREQUENT GUSTS NEAR 25 KNOTS WILL PREVAIL OVERNIGHT. BAYWATERS WILL REMAIN ROUGH TO VERY ROUGH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GMZ052-072-231000- /O.CON.KKEY.SC.Y.0035.000000T0000Z-121123T1000Z/ STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- 222 AM EST FRI NOV 23 2012 ...SMALL CRAFT ADVISORY IN EFFECT... * WINDS AND WAVES...SUSTAINED NORTH SURFACE WINDS NEAR 20 KNOTS...WITH GUSTS NEAR 25 KNOTS WILL PREVAIL OVERNIGHT. SEAS AS HIGH AS 8 FEET ARE EXPECTED IN THE GULF STREAM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ CLR
821 WHUS72 KKEY 230927 MWWKEY URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 427 AM EST FRI NOV 23 2012 GMZ042-231600- /O.EXB.KKEY.SC.Y.0035.000000T0000Z-121123T1600Z/ HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF- 427 AM EST FRI NOV 23 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL WINDS DECREASE... THE NATIONAL WEATHER SERVICE IN KEY WEST HAS ISSUED A SMALL CRAFT ADVISORY FOR HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY. * WINDS AND WAVES...SUSTAINED NORTH SURFACE WINDS NEAR 20 KNOTS...WITH GUSTS NEAR 25 KNOTS WILL PREVAIL TODAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GMZ031-052-072-231600- /O.EXT.KKEY.SC.Y.0035.000000T0000Z-121123T1600Z/ FLORIDA BAY INCLUDING BLACKWATER AND BUTTONWOOD SOUNDS- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- 427 AM EST FRI NOV 23 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL WINDS DECREASE... * WINDS AND WAVES...SUSTAINED NORTH SURFACE WINDS NEAR 20 KNOTS...WITH GUSTS NEAR 25 KNOTS WILL PREVAIL TODAY. SEAS AS HIGH AS 8 FEET ARE EXPECTED IN THE GULF STREAM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ CLR
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Key West, FL wrote its last area forecast discussion before this small craft advisory went out at Nov 21, 3:21 PM EST, 39 minutes earlier.
Area forecast discussion, Nov 21, 3:21 PM EST, 39 minutes before
AREA FORECAST DISCUSSION FOR THE FLORIDA KEYS NATIONAL WEATHER SERVICE KEY WEST FL 321 PM EST WED NOV 21 2012 .DISCUSSION... .CURRENTLY... WINDS ACROSS THE KEYS AND COASTAL WATERS HAVE BEEN FAIRLY STEADY STATE THIS MORNING AND EARLY AFTERNOON. ISLAND STATIONS ON AVERAGE RANGE FROM 10 TO 15 KNOTS AND MARINE PLATFORMS 15 TO 20 WITH GUSTS 20 TO 25 KNOTS. THE AFTERNOON LULL IN WINDS AROUND THE UPPER KEYS EXPECTED WITH MAINLAND HEATING AND THE WEAKENING OF THE NOCTURNAL DENSITY CURRENT REALLY HAS NOT MATERIALIZED...OR AT LEAST HAS BEEN DIFFICULT TO DISCERN IN THE WIND DATA. TEMPERATURES OVER THE ISLANDS HAVE MOST LIKELY MAXED OUT FOR THE DAY STAYING IN THE LOW 70S. .SHORT TERM... TONIGHT THROUGH FRIDAY...DEVELOPING LOW PRESSURE OFF THE GEORGIA COAST WILL BE THE PRIMARY FORCING BEHIND THE PRESSURE GRADIENT TIGHTENING OVER THE KEYS...AND THUS WINDS INCREASING THIS EVENING AND OVERNIGHT. MODEL GUIDANCE CONSENSUS AGREES WINDS WILL INCREASE TO 20 PLUS OVER THE FLORIDA STRAITS AND NEAR 20 ELSEWHERE OVERNIGHT. BEGINNING THANKSGIVING DAY THE LOW OF THE SOUTHEAST COAST WILL START TO MOVE OFF TOWARDS THE NORTHEAST IN RESPONSE TO A HIGH AMPLITUDE TROUGH DIGGING INTO THE GREAT LAKES. AS THIS OCCURS WINDS WILL SLOWLY BEGIN TO DECREASE THROUGH FRIDAY...RELAXING TO NORTHERLY AROUND 10 KNOTS BY FRIDAY EVENING. THE BRISK NORTHERLY WINDS THROUGH THE BOUNDARY LAYER WILL AID THE ADVECTION TONIGHT OF COOLER AND DRIER AIR INTO THE AREA BEFORE SLOWING DOWN FRIDAY. THIS WILL LEAD TO THE COOLEST AND DRIEST AIR SO FAR THIS DRY SEASON. MOS GUIDANCE SHOWS DEWPOINTS DROPPING INTO THE UPPER 40S OVERNIGHT...AND MODEL SOUNDINGS SHOW PRECIPITABLE WATER BELOW FOUR TENTHS OF AN INCH BY MORNING. NEEDLESS TO SAY...NO CHANCE OF PRECIPITATION...OR EVEN CLOUDS...THROUGH FRIDAY. && .LONG TERM... SATURDAY THROUGH WEDNESDAY...WINDS WILL REMAIN OUT OF THE NORTH THROUGH SUNDAY MORNING...WITH ANOTHER WEAK FRONT POSSIBLY PUSHING THROUGH SATURDAY EVENING. BY SUNDAY THE LOW OFF THE EASTERN SEABOARD WILL BE NEAR LABRADOR WITH HIGH PRESSURE BUILDING INTO THE SOUTHEAST IN THE WAKE OF THE LOW. AS THE HIGH MOVES INTO THE SOUTHEAST AND PROGRESSES OFF THE SOUTHEAST COAST...WINDS OVER THE CWA WILL VEER TO NORTHEAST TO EAST. THIS WILL ALLOW A RETURN OF MOISTURE AS PRECIPITABLE WATER REBOUNDS TO OVER AN INCH BY MONDAY NIGHT. TEMPERATURES WILL REBOUND AS WELL...WITH LOWS NEAR 70 AND HIGHS NEAR 80. RAIN CHANCES WILL BE MINIMAL THROUGHOUT THE FORECAST PERIOD. THE FORECAST CURRENTLY CARRIES HORIZON 10 PERCENT POPS FROM SUNDAY MORNING ONWARDS...AND IT IS QUITE POSSIBLE THESE ARE OVERDONE BY 10 PERCENT. WILL CONSIDERING REMOVING POPS ENTIRELY IN SUBSEQUENT SHIFTS. && .MARINE... A SMALL CRAFT ADVISORY IS IN EFFECT FOR ALL FLORIDA KEYS COASTAL WATERS. NORTH WINDS WILL INCREASE THIS EVENING TO NEAR 20 KNOTS...WITH FREQUENT GUSTS NEAR 25 KNOTS. SEAS IN THE FLORIDA STRAITS WILL BUILD TO 7 FEET...WITH EVEN HIGHER SEAS IN THE STRAITS EAST OF THE UPPER KEYS DUE TO A NORTHERLY SWELL. && .AVIATION... THROUGH 12Z/22ND...MOSTLY CLEAR SKIES WILL PREVAIL AT THE KEY WEST AND MARATHON TERMINALS...WITH WINDS VARYING FROM (340-020) BETWEEN 13 AND 17 KNOTS ALONG WITH FREQUENT GUSTS BETWEEN 20 AND 25 KNOTS. BECAUSE OF THESE WINDS...MODERATE NORTHERLY CROSS WINDS CAN BE EXPECTED. && .KEY WATCHES/WARNINGS/ADVISORIES... FL...NONE. GM...NONE. && PUBLIC/MARINE.........DEVANAS AVIATION/NOWCASTS.....APA DATA COLLECTION.......BWC VISIT US ON THE WEB AT WWW.WEATHER.GOV/KEYWEST
Hazardous weather outlook, Nov 21, 5:37 AM EST, 10 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KEY WEST FL 537 AM EST WED NOV 21 2012 FLZ076>078-GMZ031>034-042>044-052>055-072>075-221030- MONROE UPPER KEYS-MONROE MIDDLE KEYS-MONROE LOWER KEYS- FLORIDA BAY INCLUDING BLACKWATER AND BUTTONWOOD SOUNDS- BAYSIDE AND GULF SIDE FROM CRAIG KEY TO HALFMOON SHOAL OUT TO 5 FATHOMS- GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT AND BEYOND 5 FATHOMS- GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL- HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF- HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT TO THE REEF- HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO THE REEF- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT 20 NM- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL OUT 20 NM- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS OUT 20 NM- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS 20 TO 60 NM OUT- 537 AM EST WED NOV 21 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE FLORIDA KEYS AND ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT SMALL CRAFT ADVISORIES WILL PROBABLY BE REQUIRED ACROSS THE FLORIDA KEYS COASTAL WATERS TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SMALL CRAFT ADVISORIES MAY BE REQUIRED ACROSS PARTS OF THE KEYS WATERS THURSDAY AND THURSDAY NIGHT AS WELL. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. CLR
Nearby
Small Craft Advisories in Florida, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.